# SDR 9505871153

- Difficulty date: April 16, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N153US
- Make and model: Doug DC-10-40
- Aircraft serial: 46762
- Engine: Pwa JT9D20
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Nr 3 Bearing
- Condition: Failed
- Location: Nr 3 Engine
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB AT ABOUT 7000 FEET, SMOKE AND FUMES APPEARED IN THE CABIN AND THE AIRCRAFT RETURNED TO MSP WHERE AN UNEVENTFUL LANDING WAS MADE.  NO FUEL WAS DUMPED.  THE NR 3 ENGINE NR 3 BEARING COMPARTMENT SHOWED EVIDENCE OF DISTRESS AND BLACK OIL WAS FOUND.  THE ENGINE WAS REPLACED.
